How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Drug Testing
Satisfied Customers: 18671
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Drug Testing Question Here...
Dr. D. Love is online now

I am 55 years male with no history of medical problems. I

Customer Question

Hi, I am 55 years male with no history of medical problems. I exercise twice a week and I gave up smoking three years ago. Lately I was told about a supplement called "prime male" which is a natural testosterone booster. Higher levels of testosterone will lead to easier burning of fat result in high energy etc. I would like to know if this substance is safe to use and if it has any side effects. I would appreciate your reply as I am planning to order this product. The company's site is: https://www.primemale.com/uk/.
Thanks and Regards,
George
Submitted: 10 months ago.
Category: Drug Testing
Expert:  Shantal-Mod replied 10 months ago.
Hello,
I'm Shantal and I'm a moderator for this topic.
I've been working hard to find a Professional to assist you with your question, but sometimes finding the right Professional can take a little longer than expected.
I was checking to see if you had already found your answer or if you still need assistance from one of the Professionals.
Please let me know if you wish to continue waiting or if you would like for us to close your question?
Thank you,
Shantal
Expert:  Dr. D. Love replied 10 months ago.

Hello, This is Dr. Love.

Can I be of assistance?

Customer: replied 10 months ago.
I wish to continue waiting for as long as it takes to get an answer by a professional in this field. Thank you
Expert:  Dr. D. Love replied 10 months ago.

I am one of the medical experts.

Let me review the web page and the ingredient list of the supplement and then I will type an answer.

Expert:  Dr. D. Love replied 10 months ago.

I have reviewed the web page and have also searched the medical literature for other studies.

There is no good evidence that any dietary supplement can achieve significant elevation in testosterone levels. As pertains to this supplement, there is one study that they reference on their web page that shows that D-aspartic acid supplementation increases testosterone levels (see https://www.ncbi.nlm.nih.gov/pubmed/19860889), but in reviewing the medical literature, there are no other studies that are able to replicate these findings. Instead, there is one study that showed no impact on gonadal hormone levels (https://www.ncbi.nlm.nih.gov/pubmed/24074738) and a second study that showed a decrease in total and free testosterone (https://www.ncbi.nlm.nih.gov/pubmed/25844073).

Since there is limited data, trying the supplement is not without merit, but with the mixed evidence, it would be reasonable to approach this with an intent to monitor the effect to see if it works for you. To do that, it would be appropriate to measure your baseline level of total and free testosterone, and the repeat the levels after 2-4 weeks of taking the supplement. Once you see how it works for you, then you can make a more informed decision of whether to continue the use of the supplement.

If I can provide any additional information, please let me know.

Customer: replied 10 months ago.
Thanks for your reply! Do you see any danger in consuming the substance like side effects or any other possible health complications in the future? They suggesting a daily dose of 4 pils per day is this safe?
Expert:  Dr. D. Love replied 10 months ago.

3-6 grams of D-aspartic acid is what hass been studied, and it would take 4 pills to get to the upper range. None of the studies that looked at the short term effect of the supplement reported side effects (other than the one study that showed a lowering of testosterone and free testosterone. However, anything that increases testosterone would be expected to have side effects mediated by the testosterone, although the effect would vary from one person to another. Common possible side effects include acne, prostate enlargement, increased aggression or agitation, and an increased risk of heart disease.